Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 19, NWS Lincoln, IL

May 7, 20094 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 7, 2009, 8:15 PM CDT for 4 counties in Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2009, 8:15 PM CDT (01:15 UTC)
Expired
May 7, 2009, 9:00 PM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Clark County, IL, Crawford County, IL, Cumberland County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 110 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:25 PM CDTHAIL 1Toledo, IL
May 7, 8:35 PM CDTHAIL 1Greenup, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 6:14 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 080115
SVRILX
ILC023-033-035-079-080200-
/O.NEW.KILX.SV.W.0019.090508T0115Z-090508T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
815 PM CDT THU MAY 7 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 900 PM CDT.

* AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTHWEST OF TOLEDO...AND WAS MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOLEDO...
  JEWETT...
  GREENUP...
  HIDALGO...
  HAZEL DELL...
  ANNAPOLIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3922 8774 3897 8795 3929 8841 3938 8831
TIME...MOT...LOC 0115Z 304DEG 25KT 3931 8830

$$

HUETTL
4 follow-up statements
000 
WWUS53 KILX 080128
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
828 PM CDT THU MAY 7 2009

ILC023-033-035-079-080200-
/O.CON.KILX.SV.W.0019.000000T0000Z-090508T0200Z/
JASPER IL-CRAWFORD IL-CUMBERLAND IL-CLARK IL-
828 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN CLARK...CUMBERLAND...NORTHWESTERN CRAWFORD AND
NORTHEASTERN JASPER COUNTIES...

AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR TOLEDO...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
GREENUP...HIDALGO...HAZEL DELL...YALE...BELLAIR...HUNT CITY...
ANNAPOLIS AND ORANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3927 8836 3937 8826 3922 8774 3897 8795
TIME...MOT...LOC 0129Z 304DEG 25KT 3925 8820

$$

HUETTL
000 
WWUS53 KILX 080142
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
842 PM CDT THU MAY 7 2009

ILC023-033-035-079-080200-
/O.CON.KILX.SV.W.0019.000000T0000Z-090508T0200Z/
JASPER IL-CRAWFORD IL-CUMBERLAND IL-CLARK IL-
842 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN CLARK...EASTERN CUMBERLAND...NORTHWESTERN CRAWFORD
AND NORTHEASTERN JASPER COUNTIES...

AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HAZEL DELL...OR 11 MILES SOUTHEAST OF TOLEDO...MOVING SOUTHEAST
AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BELLAIR...HUNT CITY...ORANGE AND ANNAPOLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3922 8826 3934 8817 3922 8774 3897 8795
TIME...MOT...LOC 0142Z 301DEG 28KT 3918 8801

$$

HUETTL
000 
WWUS53 KILX 080150
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
850 PM CDT THU MAY 7 2009

ILC023-033-035-079-080200-
/O.CON.KILX.SV.W.0019.000000T0000Z-090508T0200Z/
JASPER IL-CRAWFORD IL-CUMBERLAND IL-CLARK IL-
850 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN CLARK...SOUTHEASTERN CUMBERLAND...NORTHWESTERN
CRAWFORD AND NORTHEASTERN JASPER COUNTIES...

AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BELLAIR...OR 16 MILES SOUTHEAST OF TOLEDO...MOVING SOUTHEAST AT
30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BELLAIR...ANNAPOLIS AND ORANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3917 8817 3932 8808 3922 8774 3897 8795
TIME...MOT...LOC 0150Z 298DEG 26KT 3918 8796

$$

HUETTL
000 
WWUS53 KILX 080159
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
859 PM CDT THU MAY 7 2009

ILC023-033-035-079-080208-
/O.EXP.KILX.SV.W.0019.000000T0000Z-090508T0200Z/
JASPER IL-CRAWFORD IL-CUMBERLAND IL-CLARK IL-
859 PM CDT THU MAY 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLARK...
SOUTHEASTERN CUMBERLAND...NORTHWESTERN CRAWFORD AND NORTHEASTERN
JASPER COUNTIES EXPIRES AT 900 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL...GUSTY WINDS...HEAVY
RAINS AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM MOVES SOUTHEAST ACROSS CRAWFORD AND SOUTHWEST
CLARK COUNTIES THROUGH 930 PM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM.

LAT...LON 3917 8817 3932 8808 3922 8774 3897 8795
TIME...MOT...LOC 0158Z 298DEG 26KT 3915 8789

$$

HUETTL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:15 PM CDT, 2 hours earlier.

Area forecast discussion, May 7, 6:15 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
615 PM CDT THU MAY 7 2009

.DISCUSSION...
ISSUED 247 PM CDT THU MAY 7 2009

FORECAST PROBLEM FOR TODAY IS THE PRECIPITATION TONIGHT DUE TO THE
FRONT OUT WEST...AND THE POPS AS THE FRONT MOVES THROUGH REGION.
THEN IN THE EXTENDED...THE CONCERN IS A SYSTEM FOR THE MIDDLE OF
NEXT WEEK.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
IR SATELLITE IMAGERY SHOWS TWO IMPULSES OF INTEREST. THE FIRST IS
THE ONE EXITING IL FROM CENTRAL IN TO SOUTHERN IL...THAT WAS THE
REMAINS OF MCS THAT FIRED LAST NIGHT WEST OF AREA IN PLAINS. AS
CLOUDS WITH THIS SYSTEM REMAINED OVER AREA THROUGH MORNING HOURS...
IT SERVED TO RETARD THE HEATING OVER SOUTHERN 1/2 OF IL AND KEEP AIR
IN THAT REGION MORE STABLE THAN IN NORTH HALF...AS SHOWN IN SURFACE
LIFTED INDEX IN SURFACE DATA. CLOUD DEBRIS IN IR AND VISIBILE DATA
ALSO SHOWS POSSIBLE LIFT OVER BOUNDARY FROM SOUTHERN IL OVER CENTRAL
MO INTO NORTHWEST MO.

SECOND UPPER LEVEL IMPULSE OR WAVE FROM SOUTHEAST MN TO EAST NE WITH
CLUOUDS AND SCT PCPN AHEAD OF IT OVER EAST IA. MSAS SURFACE DATA ON
AWIPS SHOWS APPARENT REINFORCING COOL POOL OUTFLOW BOUNDARY E-W OVER
NORTHER MO. CLOUDS STREETS AND STRONGER SOUTHERLY WINDFLOW OVER EAST
KS INTO NORTHWEST MO...PLUS THE 2 BOUNDARIES THAT INTERSECT IN THAT
AREA...AND UPPER IMPULSE...ALL SUPPORT BEST POSSIBLE STORM
DEVELOPMENT AND SEVERE POTENTIAL IN THAT AREA EXTENDING INTO
NORTHERN MO.

WITH THE UPPER IMPULSE MOVING EAST OVER EAST IA INTO IL...HAVE
INCREASED POPS OVER NORTHERN CWA IN THE EVENING HOURS...BUT SEVERE
POTENTIAL SHOULD BE LIMITED DUE TO LOW LEVEL WIND FIELDS AND
INSTABILITY. STORMS WILL BE SCATTERED THOUGH.

AS FOR THE SOUTHWEST IA ACTIVITY...MODELS DUE BRING THAT CONVECTION
TO THE EAST...INTO THE REGION AFTER MIDNIGHT. HOWEVER WITH THE EST
LOW LEVEL INFLOW REMAINING WEST OF REGION...EXPECT CONVECTION TO BE
IN WEAKING TREND WHEN ARRIVES AND SO KEPT CHC POPS. TRACK OF
ACTIVITY FROM CORFIDI VECTOR PROGS TO BE ESE...MORE OVER THE
SOUTHERN 1/2 OF CWA AFTER MIDNIGHT.

FOR FRIDAY...THE FRONT WILL BE DRAGGING ITS WAY THROUGH THE REGION.
HOWEVER BEST LOW LEVEL INFLOW WILL REMAIN INTO THE AREA TO THE WEST
OVER MO. THAT WILL KEEP HEAVY RAIN CHANCES SOUTH OF CWA ON FRIDAY.
LIKE THE GFS SOLUTION A LITTLE BETTER ON THE QPF THAN THE NAM. FOR
FRIDAY NIGHT...THERE WILL BE ANOTHER WAVE MOVING THROUGH THE
NORTHERN PARTS OF IL...AGAIN BRINGING A CHANCE OF SOME RAIN.

LONG RANGE...SUNDAY THROUGH THURSDAY
WITH HIGH PRESSURE BEHIND THE FRONT OVER THE REGION...DRY CONDITIONS
WILL BE THE RULE THROUGH EARLY NEXT WEEK. SOUTHERLY FLOW DEVELOPS BY
TUESDAY...WITH A CHANCE OF PCPN TUESDAY NIGHT. FOR WED INTO THU...A
COLD FRONT WITH A SIGNIFICANT UPPER LEVEL TROUGH WILL MOVE INTO THE
AREA. CONVECTION AHEAD AND WITH THE FRONTAL PASSAGE WILL BE IN THE
AREA. EUR AND GFS MODELS SIMILAR. HOWEVER GFS SEEMS A LITTLE FAST
AND SO WENT MORE WITH A BLEND...SIDING MORE TOWARD THE EUR TIMING.

GOETSCH
&&

.AVIATION...
ISSUED 625 PM CDT THU MAY 7 2009

SVR TSTMS HAVE BEEN FORMING ALG SFC BNDRY FM NRN MO THRU CNTL IL.
INITIAL CLUSTER WL AFFECT CMI EARLY...THEN THE NEXT ROUND INCRSG OVR
NRN MO WL MOVE ESEWD THRU THE SPI-DEC CORRIDOR LATER ON. ADDITIONAL
NON-SVR STORMS ALSO LKLY AS FAR N AS PIA-BMI AND EVENTUALLY CMI.
THIS ACTVTY WL END AROUND 09Z. REDVLPMT TWD 18Z FRI APPEARS PSBL
SPI-DEC...WITH THE SVR THREAT FURTHER S. MAINLY VFR CONDS OUTSIDE OF
TSTMS...EXCEPT FOR MVFR FOG AFT 06Z FRI.

04
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 7, 2:52 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT THU MAY 7 2009

ILZ027>031-036>038-041-081200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HENRY DOWNSTREAM. A
SLOW FALL IS EXPECTED THROUGH THE WEEKEND.

A COLD FRONT WILL MOVE ACROSS CENTRAL ILLINOIS LATE THIS AFTERNOON
AND EVENING...BRINGING A GOOD CHANCE OF THUNDERSTORMS. A FEW
THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY AFTERNOON
AND FRIDAY EVENING...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS TO
THE REGION. THE NEXT CHANCE OF STORMS AFTER THAT WILL BE TUESDAY
NIGHT AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH EITHER OF
THOSE SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT.

ILZ040-047-049-050-081200-
CASS-MORGAN-SCHUYLER-SCOTT-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HENRY DOWNSTREAM. A
SLOW FALL IS EXPECTED THROUGH THE WEEKEND.

A COLD FRONT WILL MOVE ACROSS CENTRAL ILLINOIS LATE THIS AFTERNOON AND
EVENING...BRINGING A GOOD CHANCE OF THUNDERSTORMS. THERE IS A
SLIGHT RISK OF SEVERE STORMS AS THE COLD FRONT PASSES THROUGH. THE
MAIN HAZARD WILL BE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY AFTERNOON
AND FRIDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE
REGION. THE NEXT CHANCE OF STORMS AFTER THAT WILL BE TUESDAY NIGHT
AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH EITHER OF THOSE
SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

ILZ042>046-048-051>057-061-081200-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE ACROSS CENTRAL AND EAST CENTRAL ILLINOIS
LATE THIS AFTERNOON AND EVENING...BRINGING A GOOD CHANCE OF
THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS AS THE COLD
FRONT PASSES THROUGH. THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS
AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY
AFTERNOON AND FRIDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS
TO THE REGION. THE NEXT CHANCE OF STORMS AFTER THAT WILL BE
TUESDAY NIGHT AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH
EITHER OF THOSE SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ILZ062-063-066>068-071>073-081200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING SHOULD SUBSIDE AT CLAY CITY ON THE LITTLE WABASH RIVER
BY THIS EVENING.

A COLD FRONT WILL MOVE ACROSS SOUTHEAST ILLINOIS TONIGHT...BRINGING
A GOOD CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE
STORMS AS THE COLD FRONT PASSES THROUGH. THE MAIN HAZARD WILL BE
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY AND
FRIDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION.
THE NEXT CHANCE OF STORMS AFTER THAT WILL BE TUESDAY NIGHT AND
WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH EITHER OF THOSE
SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.

HUETTL

In the hours before

Local storm report, May 7, 6:36 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
636 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             PALMER                  39.46N 89.41W
05/07/2009  M1.00 INCH       CHRISTIAN          IL   EMERGENCY MNGR

            FROM COUNTY SHERIFF.

&&

GOETSCH
Local storm report, May 7, 6:51 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             2 E PALMER              39.46N 89.37W
05/07/2009  M1.00 INCH       CHRISTIAN          IL   TRAINED SPOTTER

            ST. LOUIS NWS OFFICE SPOTTER REPORTED THIS.

&&

GOETSCH
Local storm report, May 7, 7:40 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
740 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             STONINGTON              39.64N 89.19W
05/07/2009  M0.75 INCH       CHRISTIAN          IL   TRAINED SPOTTER

            SPOTTER MEASURED 5/8 INCH HAIL IN STONINGTON

&&

DPK
Local storm report, May 7, 7:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
741 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 E PETERSBURG          40.01N 89.81W
05/07/2009  M0.88 INCH       MENARD             IL   MESONET

            FROM SWOP.

0510 PM     TSTM WND DMG     5 E GREENVIEW           40.08N 89.65W
05/07/2009                   MENARD             IL   MESONET

            BRANCHES BLOWN DOWN. FROM SWOP MESONET OBSERVER.

0511 PM     HAIL             PETERSBURG              40.01N 89.85W
05/07/2009  M0.88 INCH       MENARD             IL   MESONET

            FROM COCORAHS OBSERVER.

0511 PM     TSTM WND DMG     GREENVIEW               40.08N 89.74W
05/07/2009                   MENARD             IL   EMERGENCY MNGR

            POWER POLE BLOWN DOWN AND SHINGES BLOWN OFF ROOF. FROM
            EMERGENCY MANAGER.

0523 PM     HAIL             2 S WILLIAMSVILLE       39.92N 89.56W
05/07/2009  M1.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            FROM EMERGENCY MANAGER.

0528 PM     HAIL             2 SE WILLIAMSVILLE      39.93N 89.53W
05/07/2009  M0.75 INCH       SANGAMON           IL   TRAINED SPOTTER

0535 PM     TSTM WND GST     CORNLAND                39.94N 89.41W
05/07/2009  M60.00 MPH       LOGAN              IL   EMERGENCY MNGR

            FROM COUNTY EMA.

0536 PM     HAIL             5 SE WILLIAMSVILLE      39.90N 89.49W
05/07/2009  M0.88 INCH       SANGAMON           IL   EMERGENCY MNGR

            FROM LOGAN EMA.

0601 PM     HAIL             2 SW WILLIAMSVILLE      39.93N 89.58W
05/07/2009  E0.88 INCH       SANGAMON           IL   TRAINED SPOTTER

0603 PM     HAIL             DIVERNON                39.57N 89.65W
05/07/2009  M0.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            FROM EMA.

0632 PM     HAIL             PALMER                  39.46N 89.41W
05/07/2009  M1.00 INCH       CHRISTIAN          IL   EMERGENCY MNGR

            FROM COUNTY SHERIFF.

0643 PM     HAIL             2 E PALMER              39.46N 89.37W
05/07/2009  M1.00 INCH       CHRISTIAN          IL   TRAINED SPOTTER

            ST. LOUIS NWS OFFICE SPOTTER REPORTED THIS.

0737 PM     HAIL             STONINGTON              39.64N 89.19W
05/07/2009  M0.75 INCH       CHRISTIAN          IL   TRAINED SPOTTER

            SPOTTER MEASURED 5/8 INCH HAIL IN STONINGTON

&&

DPK
Local storm report, May 7, 8:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
809 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             2 SSW MOWEAQUA          39.60N 89.03W
05/07/2009  M1.25 INCH       SHELBY             IL   TRAINED SPOTTER

&&

DPK
Local storm report, May 7, 8:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
812 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             MOWEAQUA                39.63N 89.02W
05/07/2009  E0.50 INCH       SHELBY             IL   LAW ENFORCEMENT

            DIME SIZED HAIL

&&

DPK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:53 PM CDTSevere Thunderstorm WarningILXChristian, Moultrie, Shelby52 min
May 7, 9:13 PM CDTSpecial Weather StatementILXCrawford32 min
May 7, 10:36 PM CDTSpecial Weather StatementILXChampaign54 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.